# SDR FDEA201005041462

- Difficulty date: May 4, 2010
- Submitted: May 5, 2010
- Operation: Air carrier
- Aircraft: N285FE
- Make and model: Boeing 727233
- Aircraft serial: 22622
- Aircraft time: 43,288 hours, 26,858 cycles
- Engine: Pwa JT8D15
- System (JASC): 2910 · Hydraulic System, Main
- Part: Pcu
- Part number: 680005005
- Part serial: 1143
- Condition: Failed
- Location: Zone 300
- Part time: 13,980 hours, 10,850 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

TOTAL LOSS OF HYD SYS A QUANTITY AFTER TAKEOFF,  HYD SYS A PUMPS WERE SHUTOFF AT 0235Z, HYD SYS A FLUID SHUTOFF SWITCHES WERE CLOSED AT 0240Z AND ENGINES NR 1 AND NR 2 WERE SHUTDOWN AT 0303Z. BROKE SHEAR WIRE ON ALT FLAP AND GPWS FLAP INHIBIT.  PREVIOUSLY ENTERED ON WRI 29-02-1554.  FOUND RT ELEVATOR POWER CONTROL UNIT HAD BROKEN A SMALL DISC SHAPED PIECE OUT OF PCU CASTING CAUSING LEAK.  REMOVED UPPER AND LOWER ACCESS PANELS TO ELEVATOR  PCU AND RT SIDE JACK SCREW PANEL. SCREWS AND PANELS IN VAN.  REPLACED RT ELEVATOR PCU IAW MM 27-30-081-4,  STEPS 1 THRU 4 J; STEPS K L M REQUIRE COMPLETION.  ACCOMPLISHED MM 27-30-081-5, STEPS 1 THRU 4 I;  STEPS J K L M REQUIRE COMPLETION. UPPER FAIRING AT ELEVATOR FWD SPAR, INBD SIDE IS IN VAN WITH SCREWS TAPED TO IT.  PREMATURE REMOVAL/INSTALLATION  OFF MFG 68000-5005, POS RT SRL 1143, TAG 885B80 ON MFG 68000-5007, SRL 1375 TAG 06074C R & R ELEVATOR PCU IAW MM.
